Aa
Aa
A
A
A
Close
Avatar universal

Neurology

if my ms medicine stopped working will it start to work again I have been on it for 6 years and had no lesions but my last MRI showed the lesions are active and showed more lesions
8 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I take Tysabri and I am JC+
My doctor had no qualms putting me on it and its my first DMD medication.

The % of getting PML is so very low its funny.  Not funny but funny.
Go to the Tysabri website and read all of their literature.  They quote all of the statistics.  Call them and talk to them.  They have a toll free number and will answer questions even if you don't take their drug.  They also have a wonderful program for helping with financing.  My first 3 months on Tysabri, they actually donated the drug until my insurance took over.  I absolutely love their staff.  They are always helpful regardless of my questions.
Perhaps they can word things so that you will understand them better than your neuro

good luck and keep us posted
Helpful - 0
Avatar universal
Hello not anything different with the new lesions the doc just scared me when he called and said that and wanted to put me on tysabri. Said nothing else would work which I did not understand because I was feeling so good.I go for a follow up MRIs. I guess that will tell me more. I can still walk and many other things but my husband can tell when I act different. Sure do love to sleep. I have a wonderful understanding husband and I thank God everyday for him
Helpful - 0
Avatar universal
Thank you so much for the info. Took some of the fear out  of me. I am in my 50s and going by seizures and other things I have had MS for over 30yrs just thought it was migrains. The first on was after my 2nd child to where I did not no anything that was going onn but just a bad migrain. I would go numb loss my speech eyesight could not think and it was always on my left side. The walking and falling etc. people thought I was on drugs or drinking. I have lived with for so long all of this just seemed normal until another seizure hit after my son and father in law died. Then the hospital found it. I still am the same as I always have been. Just shock after the the doc called and told me about my last MRI with new and more lesions. Said it was like firecrakers going off in my brain but I do not feel any different and still taking the copaxone.  God Bless and it is so nice to have all of you to inform me of things that I did not know
Helpful - 0
572651 tn?1530999357
Hi Annette,  I'm trying to break all your comments down into single thoughts and I think I got it now - let me know if I am wrong.

The copaxone is not working for you because you have new lesions.  But do you have new symptoms?  We can have one without the other.  Remember none of the drugs work 100% - and it is not unusual to have break-through disease activity.

Are there new problems you are having?  

Then it appears your neuro has suggested Tysabri, but has done a horrible job spending time with you and explaining the drug.  You can still take Tysabri if you test positive for the JC Virus - we have some people here who do so with also being positive.  You can also take Tysabri for longer than two years - the risks if you are JC positive change some, and you have to consider if it is worth it or not .  That is a case by case decision.

The brain infection is called PML and there can be treatments for it - if you get it you would be hospitalized and have plasmapharesis- that is where they take your blood out of the body and replace it with donor plasma or a different solution.  Then they  separate the blood cells and reinfuse them into your body.  Essentially they wash  the PML from your blood. And it is very effective, but not 100%.

The risk level for people who are JC positive changes over time with the continuing use.


I am JC negative and take Tysabri.  It's not a perfect drug but it  is one of the most effective weapons out there to slow MS progression.

Good luck with the neuro and study up on your choices.  And welcome to the forum.
Lulu
Helpful - 0
Avatar universal
I am new and not very good on the cp. Thank you for being there all of you. To be honest right now my doctor is being a butt and rude for the first time ever. He can not even give me this Tysabri. So I would not even see him if I did take it. What I want to know is the lesions are active with new ones for the 1st time from being on copaxone after 6 years and I am doing fine or as I was before the new lesions can copaxone start to work again or to go on the new medicine to me sounds like I have 3 outcomes it might work or it will not work could kill me or make me worse with a brain infection with no treatment for that. If you have the JCV viruse in your body you can not take it and it has only been approved for the use of 2 years. I am trying to weigh the odds. This new medicine sound to dangerous Annette
Helpful - 0
198419 tn?1360242356
Hi Annette,

Adding on a welcome to you also! Sorry to hear that after 6 years, you have active lesions.

Am I understanding you correctly that you have been on a disease modifier for 6 years but this is the 1st time you've shown increase brain activity?

Has the doctor said he/she feels the med is no longer working? If so, there are other options for sure.

I too would like to know a bit more if you feel comfortable telling, so we can give you our very best input. How are you feeling?

Thanks for joining us, hope to see you around.
-Shell
Helpful - 0
2015036 tn?1332997788
It looks like you're new here.  Welcome, and if you have time- please tell us more about yourself.  

Tammy
Helpful - 0
2015036 tn?1332997788
Have you had your follow-up appt?  Unfortunately ,none of the dmd's promise to prevent all lesions and relapses. (Wouldn't that be nice!?)  The best we can hope for is a reduction...   If your neuro thinks this one is no longer effective for you, a change will be made.  

If you have had the follow-up appt, and nothing was said about your meds- it's perfectly within your rights to bring it up yourself.  A phone call may be all that's needed.  

Best of luck to you.  
Tammy
Helpful - 0
Have an Answer?

You are reading content posted in the Multiple Sclerosis Community

Top Neurology Answerers
987762 tn?1331027953
Australia
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease